Syndol Tablets relieve acute moderate pain such as headache (including muscle contraction or tension headache), migraine, neuralgia, period pain, toothache and other dental pain, muscular and rheumatic aches and pains and pain following surgery or dental procedures. They are suitable for adults and children over 12 years but are not suitable for under 18s who have had their tonsils or adenoids removed due to Obstructive Sleep Apnoea Syndrome.
Syndol Tablets contain four active ingredients to relieve pain:
Paracetamol: a pain reliever (analgesic) that also helps to reduce your temperature when you have a fever.
Codeine Phosphate: a pain reliever (analgesic).
Caffeine: a mild stimulant that helps to increase the pain relief from paracetamol and makes you more alert.
Doxylamine Succinate: an antihistamine.
Syndol Tablets are for short term treatment and should only be taken for pain that is not relieved by paracetamol, ibuprofen or aspirin alone and should not be taken for more than 3 days at a time. If you take this medicine for headaches for more than three days it can make them worse. If you need to take it for longer than three days you should see your doctor or pharmacist for advice.
Always take Syndol exactly as your doctor or pharmacist has told you. Check with your doctor or pharmacist if you are not sure.
Adults, including the elderly:
Take one or two tablets every four to six hours as needed for relief.
Wait at least 4 hours before taking another dose
Do not take more than eight tablets in a 24 hour period.
If you are elderly or of a weakened state you should seek advice from your doctor before taking Syndol as dosage adjustment may be required.
Children aged 16 to 18 years:
Take 1 to 2 tablets every 6 hours when necessary up to a maximum of 8 tablets in 24 hours.
Children aged 12 to 15 years:
Take 1 tablet every 6 hours when necessary up to a maximum of 4 tablets in 24 hours.
Children under 12 years:
Syndol should not be taken by children below the age of 12, due to the risk of severe breathing problems.
Do not take Syndol for more than 3 days. If you need to use this medicine for more than three days you must speak to your doctor or pharmacist.
Avoid alcohol whilst taking Syndol.
Codeine can cause addiction if you take it continuously for more than three days. When you stop taking it you may get withdrawal symptoms. You should talk to your doctor or pharmacist if you think you are suffering from withdrawal symptoms.
Syndol Tablets can affect your ability to drive as they may make you sleepy or dizzy. Do not drive while taking this medicine until you know how it affects you. It is an offence to drive if this medicine affects your ability to drive. However, you would not be committing an offence if: the medicine has been prescribed to treat a medical or dental problem and you have taken it according to the instructions given by the prescriber or in the information provided with the medicine and it was not affecting your ability to drive safely. Talk to your doctor or pharmacist if you are not sure whether it is safe for you to drive while taking this medicine.
Syndol Tablets contains lactose. If you have been told by your doctor that you have an intolerance to some sugars, speak to your doctor before taking this product.
Syndol Tablets contain sunset yellow (E110) and quinoline yellow (E104) which may cause allergic reactions.
Codeine is transformed to morphine in the liver by an enzyme. Morphine is the substance that produces pain relief. Some people have a variation of this enzyme and this can affect people in different ways. In some people, morphine is not produced or produced in very small quantities, and it will not provide enough pain relief. Other people are more likely to get serious side effects because a very high amount of morphine is produced. If you notice any of the following side effects, you must stop taking this medicine and seek immediate medical advice: slow or shallow breathing, confusion, sleepiness, small pupils, feeling or being sick, constipation, lack of appetite.
Codeine is not recommended in children with breathing problems, since the symptoms of morphine toxicity may be worse in these children.
Codeine should not be used for pain relief in children and adolescents after removal of their tonsils or adenoids due to Obstructive Sleep Apnoea Syndrome.
Do not take Syndol Tablets if:
You are allergic to codeine, paracetamol, doxylamine succinate, caffeine or any of the ingredients of this medicine. Signs of an allergic reaction include a rash and breathing problems. There can also be swelling of the legs, arms, face, throat or tongue.
You are having an asthma attack or have severe breathing problems.
You have recently had a head injury.
You have been told by your doctor that you have increased pressure in your head. Signs of this include headaches, being sick (vomiting) and blurred eyesight.
You have recently had an operation on your liver, gall bladder or bile duct (biliary tract).
You are at risk of blocked intestine (paralytic ileus).
You are taking other medicines containing codeine or any other paracetamol-containing products.
You are taking a medicine of the class known as Monoamine Oxidase Inhibitors (MAOIs, e.g. selegiline, moclobemide), which are used as antidepressants, or if you had taken any medicine of this group in the past 14 days.
You are an alcoholic.
The person going to take the tablets is under 12 years of age.
You are under 18 years of age and have had your tonsils or adenoids removed due to Obstructive Sleep Apnoea Syndrome.
You know that you metabolise very rapidly codeine into morphine.
You are breastfeeding or planning to breastfeed.
Talk to your doctor or pharmacist before taking Syndol Tablets if:
You have liver, kidney, thyroid or heart problems and/or are elderly or of a weakened state.
You have high blood pressure, problems with the prostate gland, obstructive bowel problems, acute abdominal conditions (e.g. peptic ulcer), hormonal problems, problems passing urine or have had recent gastrointestinal surgery.
You are in shock, have gallstones, glaucoma, or a disease called myasthenia gravis (a condition which weakens muscles) or a history of fits.
You have a history of mood swings, alcohol or drug abuse or are under psychiatric treatment.
You are taking a benzodiazepine (used for treatment of anxiety or sleep disorders ), e.g. diazepam, clobazam, lorazepam, chlordiazepoxide, oxazepam, temazepam, nitrazepam, loprazolam, lormetazepam or clonazepam.
Tell your doctor or pharmacist if you are taking or have recently taken any other medicines. This includes medicines obtained without a prescription, including herbal medicines. This is because Syndol can affect the way some other medicines work. Also, some other medicines can affect the way Syndol works. While taking Syndol you should not take any other medicines which contain paracetamol. This includes some painkillers, cough and cold remedies. It also includes a wide range of medicines available from your doctor and more widely in shops.
Do not take this medicine and tell your doctor or pharmacist if you are taking:
Medicines to treat depression called MAOIs (monoamine oxidase inhibitors) or have recently taken them in the last two weeks. MAOIs are medicines such as moclobemide, phenelzine, tranylcypromine.
Tell your doctor or pharmacist if you are taking or have recently taken any of the following medicines:
Medicines which make you drowsy or sleepy (CNS depressants) (e.g. barbiturates, anaesthetics, hypnotics, other opioid analgesics, anxiolytic sedatives, antipsychotics, tricyclic antidepressants and phenothiazines) or a benzodiazepine used to treat anxiety or sleep disorders.
Medicines for the treatment of high blood pressure (diuretics and antihypertensives).
Medicines to treat or prevent clinical depression (antidepressants).
Medicines used to treat mental distress or disorder (antipsychotics).
Any of the group called antimuscarinics (e.g. atropine, hyoscine).
Any of the group called neuromuscular blockers (e.g. tubocurarine).
Medicines used to thin the blood such as warfarin (or other coumarins).
Metoclopramide or domperidone - used to stop you feeling sick (nausea) or being sick (vomiting).
Colestyramine - for lowering blood cholesterol levels.
Hydroxyzine - to treat anxiety and tension.
Mexiletine - to treat irregular heartbeat.
Kaolin or loperamide - for the treatment of diarrhoea.
Naloxone - to treat a narcotic overdose.
Naltrexone - used as part of a treatment program for drug or alcohol dependence.
Cimetidine - to treat stomach ulcers.
Cisapride - to treat gastro-oesophageal reflux disease.
Quinidine - to treat irregular heart rate.
The oral contraceptive pill.
Concomitant use of opioids and benzodiazepines increases the risk of drowsiness, difficulties in breathing (respiratory depression), coma and may be life-threatening. Because of this, you should only take these together if prescribed by a doctor. Please follow your doctor's dosage recommendation closely. It could be helpful to inform friends or relatives
to be aware of signs and symptoms stated above. Contact your doctor when experiencing such symptoms.
If you are pregnant or breastfeeding, think you may be pregnant or are planning to have a baby, ask your doctor or pharmacist for advice before taking this medicine. Do not take Syndol and speak to your doctor if:
You are in the last three months of pregnancy.
You are in labour.
You are breastfeeding. Codeine and morphine passes into the breast milk.
Caution : This medicine contains codeine. Codeine should not be taken for more than 3 days as it can cause addiction.
Active Ingredients: 450mg of paracetamol, 10mg of codeine phosphate, 5mg of doxylamine succinate and 30mg of caffeine.
Other Ingredients: povidone, croscarmellose sodium, pregelatinised maize starch, magnesium stearate, talc and water. The tablet film coating contains lactose monohydrate, hypromellose, titanium dioxide, polyethylene glycol 4000; quinoline yellow (E104) and sunset yellow (E110).
|This product has no reviews yet.|